MAUDE Adverse Event Report: CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR

CORDIS SANTA CLARA MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F; DEVICE, HEMOSTASIS, VASCULAR
Model Number MX6721
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of 6f/7f mynxgrip vascular closure device (vcd) failed to inflate and stay inflated.Therefore, the deployer applied manual pressure which was held for 20 minutes to achieve hemostasis.There was no reported patient injury.The device was properly stored and opened in sterile field.There were no damaged to the device packaging, femoral artery¿s suitability was verified on angiography or venography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel type is arterial.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.Stick location was the femoral head below the inguinal ligament.There was no vessel tortuosity.There was no presence of pvd/calcium in the vicinity of the puncture site.The patient hospitalized was not extended as a result of the event.The mynx vcd was prepped according to ifu instructions.The procedure use an ante-grade approach.The device will be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
As reported, the balloon of 6f/7f mynxgrip vascular closure device (vcd) failed to inflate and stay inflated.Therefore, the deployer applied manual pressure which was held for 20 minutes to achieve hemostasis.There was no reported patient injury.The device was properly stored and opened in sterile field.There were no damaged to the device packaging.The femoral artery¿s suitability was verified on angiography or venography, including the insertion angle (30-45 degrees) of the vascular sheath introducer.The vessel type was arterial.The vessel diameter was verified to be greater than or equal to 5 mm in diameter.The stick location was the femoral head below the inguinal ligament.There was no vessel tortuosity.There was no presence of pvd/calcium in the vicinity of the puncture site.The patient hospitalization was not extended as a result of the event.The mynx vcd was prepped according to ifu instructions.The procedure used an ante-grade approach.No other information was provided.The product was returned for analysis.A non-sterile mynxgrip vascular closure device 6f/7f involved in the reported complaint was returned for investigation.Per visual analysis, the shuttle was disengaged to the black handle, covering the balloon¿s proximal tip, the syringe was connected to the device with the stopcock open, and the sealant and advancer tube were observed to have remained in the outer cartridge tubing as received.The procedural sheath was not returned with the device.Per functional analysis, leak testing was performed by attempting to inflate the balloon from the returned device with water.The results revealed a leak in the balloon.Per microscopic analysis, a tear in the balloon of the returned device, approximately 3.5 mm from the balloon¿s proximal neck was revealed.A product history record (phr) review of lot f2008701 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon loss of pressure¿ was confirmed during analysis of the returned device.The balloon loss of pressure was caused by a tear in the balloon of the returned device, approximately 3.5 mm from the balloon¿s proximal neck.The exact cause of the reported event could not be conclusively determined.Vessel characteristics may have contributed to the reported event as calcium is known to cause damage to balloons.According to the instructions for use (ifu), which is not intended as a mitigation of risk, users are instructed to discard devices that do not maintain balloon pressure.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
MYNXGRIP VASCULAR CLOSURE DEVICE 6F-7F
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS SANTA CLARA
5452 betsy ross drive
santa clara CA 95054
MDR Report Key10420017
Report Number3004939290-2020-01855
Device Sequence Number14197127
Product Code MGB
UDI-Device IdentifierM465MX67210
UDI-PublicM465MX67210
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040044
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberMX6721
Device Catalogue NumberMX6721
Device Lot NumberF2008701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/04/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F TERUMO GUIDE SHEATH; ACT WITHIN NORMAL LIMITS POST PROCEDURE; V HEPARIN GIVEN DURING PROCEDURE; 7F TERUMO GUIDE SHEATH; ACT WITHIN NORMAL LIMITS POST PROCEDURE; V HEPARIN GIVEN DURING PROCEDURE
Patient Age82 YR